Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 12, 2021, 2:02 PM EDT for Lake County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 2:02 PM EDT (18:02 UTC)
- Expired
- Jul 12, 2021, 2:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 132 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2593 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287
WWUS82 KMLB 121802
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
202 PM EDT Mon Jul 12 2021
FLZ044-045-144-121845-
Northern Lake County FL-Orange FL-Southern Lake County FL-
202 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES UNTIL 245 PM EDT...
At 202 PM EDT, Doppler radar was tracking a strong thunderstorm over
Zellwood, moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Apopka, Leesburg, Eustis, Tavares and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2896 8181 2896 8170 2878 8145 2862 8157
2878 8194
TIME...MOT...LOC 1802Z 128DEG 20KT 2877 8162
$$
WatsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 10:06 AM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 12, 10:06 AM EDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1006 AM EDT Mon Jul 12 2021 .DISCUSSION... ...Strong to Isolated Severe Storms Expected Today... Current-Tonight...The Atlc high pressure ridge axis resides north of ECFL. An upper air disturbance will undercut the ridge brining unseasonably cooler air aloft and greater instability. After a dry slug of moisture moved through the area overnight, gradual moistening of the airmass will take place thru the afternoon. Parameters will be in place for a few strong/severe storms, mainly this afternoon, and especially across the interior. The Storms Prediction Center has placed (upgraded) much of ECFL in a Slight Risk of Severe for today. Primary storm threats include locally heavy downpours, frequent cloud to ground lightning, coin-size hail, and isolated wind gusts of 50-60 mph. Greatest rain chances along the coast from late this morning into early afternoon, then across the interior from mid to late afternoon and possibly early evening along the Kissimmee River. Storm movement toward the northwest or north at around 10 mph. Most of the activity should stack up across the western peninsula this evening as the ECSB travels into the other side of the peninsula. Highs this afternoon reaching the low 90s for areas west of I-95 from Osceola County northward and upper 80s elsewhere. Remaining mostly dry overnight, except for isolated showers and a thunderstorm or two developing offshore from the Treasure Coast mainly after midnight, becoming scattered and stretching into the Space Coast by daybreak. Overnight lows in the low to mid-70s, with upper 70s along the coast. && .AVIATION...An upper disturbance will bring cooler (than normal) air aloft and greater instability. Parameters will be in place for a few strong to severe storms. Strongest storms this afternoon may produce torrential downpours, frequent lightning, hail to 1 inch in diameter, and isolated wind gusts to around 50 kts. MVFR conds in/around storms. Cell movement toward the northwest at up to 10 kts. Activity should stack up across the western peninsula late today, thanks in part to the deep onshore flow. Generally VFR conds outside of convection. E/ESE winds approaching 10 kts interior and 10-15 kts Space/Treasure coasts. && .MARINE...Today-Tonight...A weak disturbance aloft will cross over the area bringing scattered showers and lightning storms to the local coastal waters. Some storms could be strong with main threats of torrential downpours, cloud to water lightning strikes, hail to 1 inch in diameter, and isolated wind gusts in excess of 50 kts. Storm movement will be toward the north or northwest at 10-15 kts. Else, SE/ESE winds today increasing to 10-15kts offshore this afternoon, with seas 2-3ft. Winds persisting overnight, as sea build slightly to 3ft with up to 4ft offshore. Winds/seas locally higher invof showers/storms. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Watson
Hazardous weather outlook, Jul 12, 10:40 AM EDT, 3 hours 22 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1040 AM EDT Mon Jul 12 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-130000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1040 AM EDT Mon Jul 12 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and lightning storms developing through this afternoon, becoming numerous across the interior west of I-95. Storm motions will be to the northwest at around 10 to 15 mph. Strong to isolated severe storms will be possible today and the Storm Prediction Center has placed east central Florida under a "Slight Risk" risk of severe weather. The main threats from the strongest storms will be isolated severe downburst winds up to 60 mph, 1 inch hail, frequent cloud to ground lightning strikes, and heavy downpours. Move indoors to safety at the first sign of threatening skies or if you hear thunder. .FLOOD IMPACT... Quick rainfall amounts of up to around 2 inches in a 60 to 90 minute period will be possible in the strongest storms. This may lead to minor flooding and ponding of water on roadways. Never drive through a flooded roadway. .RIP CURRENT IMPACT... There will be a Moderate risk of dangerous rip currents at area beaches today. While the threat for rip currents will be present all day, it will be highest during the hours surrounding low tide, or from 1PM to 7PM. Always swim near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Strong to isolated severe storms will be possible today over inland lakes. Wind gusts up to around 50 knots and hail around 1 inch will be possible. Keep an eye to the southeast sky, as storms will move northwest at around 10 to 15 knots. Move to safe harbor in advance of storms. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Higher shower and storm coverage is expected to continue across the area Tuesday and Wednesday, before coverage decreases again through the end of the week. Frequent cloud to ground lightning strikes, locally gusty winds, and torrential downpours will continue to be the main threats from stronger storms. Bands of locally heavy rainfall are expected Tuesday and Wednesday, especially along the Space and Treasure Coasts. A moderate risk of life-threatening rip currents will continue through at least mid-week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Sedlock/Leahy
In the hours before
Special weather statement, Jul 12, 1:14 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Melbourne FL
114 PM EDT Mon Jul 12 2021
FLZ044>046-121800-
Northern Lake County FL-Orange FL-Seminole FL-
114 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...NORTHEASTERN
LAKE AND NORTHWESTERN ORANGE COUNTIES UNTIL 200 PM EDT...
At 113 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winter Park, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Apopka, Altamonte Springs, Winter Springs and Winter Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2923 8162 2920 8161 2920 8156 2856 8123
2848 8141 2896 8174 2896 8166 2905 8166
2905 8164 2925 8164
TIME...MOT...LOC 1713Z 159DEG 13KT 2859 8136
WatsonSpecial weather statement, Jul 12, 1:15 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Melbourne FL
115 PM EDT Mon Jul 12 2021
FLZ041-044-121800-
Northern Lake County FL-Inland Volusia FL-
115 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 200 PM EDT...
At 115 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pierson to near Lake George to 7 miles
southeast of Juniper Springs. Movement was northwest at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Pierson, Lake George, Eldridge, Sellers Lake and Astor Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2926 8142 2926 8140 2921 8141 2906 8164
2904 8166 2907 8164 2928 8164 2930 8165
2931 8167 2932 8168 2938 8145 2940 8143
2940 8142
TIME...MOT...LOC 1715Z 130DEG 12KT 2932 8146 2925 8157 2911 8164
SedlockSpecial weather statement, Jul 12, 1:35 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
135 PM EDT Mon Jul 12 2021
FLZ064-121815-
Martin FL-
135 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARTIN COUNTY UNTIL 215
PM EDT...
At 134 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2701 8063 2704 8064 2708 8066 2721 8051
2703 8026 2696 8030 2696 8053
TIME...MOT...LOC 1734Z 128DEG 15KT 2701 8036
WatsonSpecial weather statement, Jul 12, 1:45 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Melbourne FL
145 PM EDT Mon Jul 12 2021
FLZ053-121815-
Osceola FL-
145 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSCEOLA COUNTY UNTIL
215 PM EDT...
At 145 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Lake Marian, moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lake Kissimmee and Lake Marian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2794 8133 2786 8096 2767 8109 2769 8115
2771 8115 2773 8117 2774 8116 2775 8118
2776 8117 2782 8121 2785 8124 2785 8127
2786 8130 2789 8130 2791 8132 2792 8131
TIME...MOT...LOC 1745Z 116DEG 18KT 2779 8118
WatsonSpecial weather statement, Jul 12, 1:58 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
158 PM EDT Mon Jul 12 2021
FLZ064-121845-
Martin FL-
158 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARTIN COUNTY UNTIL 245
PM EDT...
At 158 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jonathan Dickinson State Park, or over Jupiter Island, moving
northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Stuart, Tequesta, Jupiter Island, Palm City and Hobe Sound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2697 8008 2697 8014 2696 8014 2696 8026
2703 8042 2721 8031 2721 8029 2722 8029
2723 8030 2714 8011 2706 8008
TIME...MOT...LOC 1758Z 122DEG 15KT 2701 8013
WatsonSpecial weather statement, Jul 12, 2:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
202 PM EDT Mon Jul 12 2021
FLZ044-045-144-121845-
Northern Lake County FL-Orange FL-Southern Lake County FL-
202 PM EDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES UNTIL 245 PM EDT...
At 202 PM EDT, Doppler radar was tracking a strong thunderstorm over
Zellwood, moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Apopka, Leesburg, Eustis, Tavares and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2896 8181 2896 8170 2878 8145 2862 8157
2878 8194
TIME...MOT...LOC 1802Z 128DEG 20KT 2877 8162
WatsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:51 PM EDT | Special Weather Statement | MLB | Volusia | 39 min |
| Jul 12, 12:55 PM EDT | Special Weather Statement | MLB | Okeechobee | 50 min |
| Jul 12, 1:14 PM EDT | Special Weather Statement | MLB | Lake | 46 min |
| Jul 12, 1:15 PM EDT | Special Weather Statement | MLB | Flagler | 45 min |
| Jul 12, 1:30 PM EDT | Special Marine Warning | MLB | 45 min | |
| Jul 12, 1:35 PM EDT | Special Weather Statement | MLB | Martin | 40 min |
| Jul 12, 1:45 PM EDT | Special Weather Statement | MLB | Osceola | 30 min |
| Jul 12, 1:51 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 39 min |
| Jul 12, 1:58 PM EDT | Special Weather Statement | MLB | Martin | 47 min |
| Jul 12, 2:08 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 18 min |
| Jul 12, 2:10 PM EDT | Special Weather Statement | MLB | Orange | 50 min |
| Jul 12, 2:21 PM EDT | Special Weather Statement | MLB | Okeechobee | 39 min |
| Jul 12, 2:33 PM EDT | Special Weather Statement | MLB | Osceola | 42 min |
| Jul 12, 2:38 PM EDT | Special Weather Statement | MLB | Martin | 52 min |
| Jul 12, 2:41 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 38 min |
| Jul 12, 2:48 PM EDT | Special Weather Statement | MLB | Lake | 27 min |
| Jul 12, 3:12 PM EDT | Special Weather Statement | MLB | Okeechobee | 33 min |
| Jul 12, 3:18 PM EDT | Special Weather Statement | MLB | Orange | 42 min |
| Jul 12, 3:44 PM EDT | Special Weather Statement | MLB | Osceola | 46 min |
| Jul 12, 4:21 PM EDT | Special Weather Statement | MLB | Orange | 39 min |
| Jul 12, 4:38 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 22 min |
| Jul 12, 6:49 PM EDT | Special Weather Statement | MLB | Seminole | 41 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.